Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Characterization of the mod 3 cohomology of $E_7$


Authors: Akira Kono, James P. Lin and Osamu Nishimura
Journal: Proc. Amer. Math. Soc. 131 (2003), 3289-3295
MSC (2000): Primary 57T05, 57T10, 57T25
DOI: https://doi.org/10.1090/S0002-9939-03-07024-2
Published electronically: April 1, 2003
MathSciNet review: 1992871
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the mod 3 cohomology of a homotopy associative mod 3 $H$-space which is rationally equivalent to the Lie group $E_7$and which has integral 3-torsion is isomorphic to that of $E_7$as a Hopf algebra over the mod 3 Steenrod algebra.


References [Enhancements On Off] (What's this?)

  • 1. S. Araki : On the non-commutativity of Pontrjagin rings ${mod} 3$ of some compact exceptional groups. Nagoya Math. J. 17 (1960) 225-260. MR 25:3550a; correction MR 25:3550b
  • 2. S. Araki : Differential Hopf algebras and the cohomology ${mod} 3$ of the compact exceptional groups $E\sb{7}$ and $E\sb{8}$. Ann. of Math. (2) 73 (1961) 404-436. MR 23:A1372
  • 3. P. F. Baum-W. Browder : The cohomology of quotients of classical groups. Topology 3 (1965) 305-336. MR 32:6490
  • 4. A. Clark : Homotopy commutativity and the Moore spectral sequence. Pacific J. Math. 15 (1965) 65-74. MR 31:1679
  • 5. H. Hamanaka-S. Hara : The mod $3$ homology of the space of loops on the exceptional Lie groups and the adjoint action. J. Math. Kyoto Univ. 37 (1997), no. 3, 441-453. MR 98m:57047
  • 6. Y. Hemmi : Mod 3 homotopy associative $H$-spaces which are products of spheres. Hiroshima Math. 18 (1988) 227-243. MR 89i:55005
  • 7. R. Kane : On loop spaces without $p$ torsion. Pacific J. Math. 60 (1975), no. 1, 189-201. MR 52:4277
  • 8. R. Kane : Torsion in homotopy associative $H$-spaces. Illinois J. Math. 20 (1976), no. 3, 476-485. MR 54:6131
  • 9. R. Kane : The homology algebra of finite $H$-spaces. J. Pure Appl. Algebra 41 (1986), no. 2-3, 213-232. MR 87k:55011
  • 10. A. Kono-K. Kozima : The adjoint action of a Lie group on the space of loops. J. Math. Soc. Japan 45 (1993), no. 3, 495-510. MR 94h:57053
  • 11. A. Kono-M. Mimura : Cohomology operations and the Hopf algebra structures of the compact, exceptional Lie groups $E\sb{7}$ and $E\sb{8}$. Proc. London Math. Soc. (3) 35 (1977), no. 2, 345-358. MR 56:13243
  • 12. A. Kono-M. Mimura-N. Shimada : Cohomology of classifying spaces of certain associative $H$-spaces. J. Math. Kyoto Univ. 15-3 (1975) 607-617. MR 52:9262
  • 13. D. Kraines : The kernel of the loop suspension map. Illinois J. Math. 21 (1977), no. 1, 91-108. MR 54:11334
  • 14. J. P. Lin : Torsion in $H$-spaces II. Ann. of Math. (2) 107 (1978), no. 1, 41-88. MR 58:7619
  • 15. J. P. Lin : $H$-spaces with finiteness conditions. Handbook of algebraic topology, North-Holland, Amsterdam (1995) 1095-1141. MR 97c:55017
  • 16. A. Liulevicius : The factorization of cyclic reduced powers by secondary cohomology operations. Proc. Nat. Acad. Sci. U.S.A. 46 (1960) 978-981. MR 24:A2383
  • 17. J. Milnor-C. Moore : On the structure of Hopf algebras. Ann. of Math. (2) 81 (1965) 211-264. MR 30:4259
  • 18. M. Mimura-Y. Sambe : On the cohomology mod $p$ of the classifying spaces of the exceptional Lie groups, I. J. Math. Kyoto Univ. 19-3 (1979) 553-581. MR 81c:55025
  • 19. N. Shimada-T. Yamanoshita : On triviality of the ${mod} p$ Hopf invariant. Japan J. Math. 31 (1961) 1-25. MR 26:5569
  • 20. A. Zabrodsky : Cohomology operations and homotopy commutative $H$-spaces. Springer Lecture Notes in Math, vol. 168 (1970) 308-317. MR 42:6815

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57T05, 57T10, 57T25

Retrieve articles in all journals with MSC (2000): 57T05, 57T10, 57T25


Additional Information

Akira Kono
Affiliation: Department of Mathematics, Kyoto University, Kyoto, 606-8502, Japan
Email: kono@kusm.kyoto-u.ac.jp

James P. Lin
Affiliation: Department of Mathematics, University of California, San Diego, La Jolla, California 92093-0112
Email: jimlin@euclid.ucsd.edu

Osamu Nishimura
Affiliation: Department of Mathematics, Kyoto University, Kyoto, 606-8502, Japan
Email: osamu@kusm.kyoto-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-03-07024-2
Received by editor(s): May 14, 2002
Published electronically: April 1, 2003
Dedicated: Dedicated to Professor Shôrô Araki on his 70th birthday
Communicated by: Paul Goerss
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society